Hail, Ashley
- When
- May 1, 5:15 PM CST
- Where
- Ashley County, 2.32 mi E of Sulphur Spgs
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.070, -91.990
Nickel-sized hail fell south of Crossett.
Severe storms produced hail and damaging winds in southeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Severe storms produced hail and damaging winds in southeast Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 1, 2:31 PM CST, 2 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 331 PM CDT Thu May 1 2025 ...New DISCUSSION... .DISCUSSION... Issued at 329 PM CDT Thu May 1 2025 Tonight through next Wednesday...A shortwave is in the process of lifting northeast from the Mid-Mississippi River Valley toward the Great Lakes region this afternoon. This shortwave will phase with a longwave trough moving out of the nation's mid-section late tonight into Friday. This trough will deepen, becoming a closed low pressure system as it swings east into and through the eastern half of the United States late Friday through Saturday night. This system will send a cold front east into and eventually through the CWA during the late Friday through Saturday night timeframe. Ahead of this front, several disturbances aloft will continue to affect the CWA, resulting more waves of showers and thunderstorms moving through the area. As expected, the outflow boundary that moved through the region this morning and residual cloud cover left in its wake, have hinder overall severe potential across the area this afternoon. Some breaks in the clouds late this afternoon has allowed for some heating across portions of the area. With some level of instability creeping back in late this afternoon and early evening, coupled with cold temperatures aloft and just enough deep-layer wind shear, an isolated severe storm can't be ruled out as another disturbance moves through the region. Damaging wind gusts and hail to the size of quarters will be possible with the most intense storms. This disturbance will exit east and out of the area into early Friday morning. Scattered showers and storms will again exist across the area on Friday afternoon as another, yet stronger, wave moves across the region. Sufficient instability (2000-3000 J/kg MLCAPE), steep mid-level lapse rates (6.8-7.2 C/km @ 700-500mb & vertical totals around 30), and 25-35 knots of deep-layer wind shear, will again yield the potential for severe storms during this time, and over a larger portion of the CWA. Damaging wind gusts to 60 mph will be the primary concern with storms, along with hail to the size of half dollars. Come Friday late evening and overnight, the front itself will finally begin pushing into the CWA. Once again, chances for showers and storms will linger through the overnight hours., with the severe potential coming to an end by midnight. The front will continue pushing south and east through the forecast area Saturday, with high pressure building into the region in the wake of it. The best rain chances during this time will be across mainly southern portions of the area, with exiting Southeast Mississippi early Sunday morning. Quiet weather, along with cooler drier conditions, will then exist areawide across the forecast area come Sunday and continuing into the start of the new work week. By Tuesday night, rain chances enter back into the forecast, with the start of another period of active weather becoming possible on Wednesday. /19/ && .AVIATION... (18Z TAFS) Issued at 101 PM CDT Thu May 1 2025 VFR flight categories prevail this aftn into early evening, outside of storms. Some could cause brief reductions to MVFR to IFR vsby & ceilings. Low stratus with flight categories falling to IFR-LIFR & vsby reductions down to IFR will be a focus in the latter half of the 18Z TAF cycle. Confidence is highest in central to southern TAF sites (HKS, JAN, MEI, HBG, PIB & HEZ, with the potential onset period starting around 02/09-13Z Friday & persisting through 02/15-17Z. Additional storms are expected into Friday aftn. Southerly winds, generally up to 10mph & brief higher gusts, are expected today, light this evening & similar Friday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 85 64 76 / 20 70 80 70 Meridian 62 83 63 76 / 30 70 70 90 Vicksburg 65 85 64 76 / 20 70 80 70 Hattiesburg 66 85 66 80 / 40 60 60 90 Natchez 65 84 64 76 / 30 60 70 70 Greenville 65 83 64 74 / 10 80 90 60 Greenwood 64 84 64 75 / 10 70 90 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/DC
Special Weather Statement
National Weather Service Jackson MS
352 PM CDT Thu May 1 2025
ARZ074-LAZ007-012145-
Ashley AR-Morehouse LA-
352 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 445
PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beekman, or 9 miles southeast of Huttig, moving east at
25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Beekman around 355 PM CDT.
Bonita around 420 PM CDT.
Jones and Berlin around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3308 9161 3287 9162 3288 9208 3293 9207
3296 9208 3298 9208 3301 9207 3303 9209
3303 9211 3307 9211 3307 9213 3309 9214
TIME...MOT...LOC 2052Z 270DEG 23KT 3297 9204
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial Weather Statement
National Weather Service Jackson MS
436 PM CDT Thu May 1 2025
MSZ026-012215-
Grenada MS-
436 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRENADA COUNTY
THROUGH 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sabougla, or 15 miles east of Grenada, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Grenada County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3368 8951 3368 8960 3382 8966 3387 8953
3387 8951
TIME...MOT...LOC 2136Z 249DEG 27KT 3377 8954
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial Weather Statement
National Weather Service Jackson MS
442 PM CDT Thu May 1 2025
LAZ008-009-MSZ040-012245-
East Carroll LA-West Carroll LA-Issaquena MS-
442 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EAST CARROLL...CENTRAL
WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN
ISSAQUENA COUNTIES THROUGH 545 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forest, or near Oak Grove, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Oak Grove, Pioneer, and Forest around 445 PM CDT.
Lake Providence and Shelburn around 500 PM CDT.
Mayersville around 525 PM CDT.
Fitler around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3287 9155 3288 9154 3288 9152 3289 9150
3290 9150 3292 9148 3293 9102 3270 9100
3270 9156 3281 9158
TIME...MOT...LOC 2141Z 271DEG 22KT 3283 9147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial Weather Statement
National Weather Service Jackson MS
503 PM CDT Thu May 1 2025
MSZ030-031-012300-
Lowndes MS-Clay MS-
503 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CLAY AND NORTHEASTERN LOWNDES
COUNTIES THROUGH 600 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pala Alto, or near West Point, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
West Point around 510 PM CDT.
Columbus AFB around 515 PM CDT.
Kolola Springs around 520 PM CDT.
Caledonia around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 8827 3355 8867 3357 8867 3357 8893
3369 8904 3371 8904 3378 8872 3368 8872
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 2203Z 253DEG 35KT 3362 8875
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial Weather Statement
National Weather Service Jackson MS
542 PM CDT Thu May 1 2025
MSZ025>028-012330-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-
542 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL...
SOUTHWESTERN GRENADA...CENTRAL LEFLORE AND NORTHWESTERN MONTGOMERY
COUNTIES THROUGH 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenwood, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Greenwood, Money, and Teoc around 545 PM CDT.
Malmaison and Avalon around 550 PM CDT.
Leflore around 555 PM CDT.
North Carrollton and Jefferson around 600 PM CDT.
Carrollton around 605 PM CDT.
Grenada and Elliott around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3339 9032 3361 9043 3369 9015 3376 8978
3354 8965
TIME...MOT...LOC 2241Z 252DEG 32KT 3354 9023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial Weather Statement
National Weather Service Jackson MS
603 PM CDT Thu May 1 2025
ARZ074-020000-
Ashley AR-
603 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ASHLEY COUNTY THROUGH
700 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Crossett, or near Crossett, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
North Crossett and Crossett around 610 PM CDT.
Berlin around 615 PM CDT.
Parkdale and Wilmot around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 9213 3312 9212 3315 9211 3316 9212
3316 9213 3320 9213 3324 9146 3301 9146
3301 9206 3303 9209 3303 9211 3307 9211
3307 9213 3310 9214
TIME...MOT...LOC 2303Z 264DEG 34KT 3306 9203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRThe Shreveport radar (KSHV), 186 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
Nickel-sized hail fell south of Crossett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263755.